Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Stroke,congestive heart failure,nose bleed,choking

User rating for this question
Very Good
Answered by

Practicing since : 1988
Answered : 43 Questions
My 90 year old mother just had a massive stroke. She also has congestive heart failure. She is now getting choked on everything she eats and has also developed nose bleeds. I can't get anyone at the nursing home to answer my questions. Are the nose bleeds and the choking-could they be connected to the heart?
Posted Mon, 30 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Gopi A 19 hours later
Thanks for the query.

I have gone through her history. I feel the choking is likely to be related to her stroke as some muscles involved in swallowing would have been affected by the paralysis.

You will have to inform the hospital staff about the choking since it is XXXXXXX and she might have to be given nasal feeds.Anything by mouth has to be stopped.

As for her bleeding since she is on coumadin , this medication will cause an increase in bleeding hence the nose bleeds.

She will need to get her PT/ INR done to check if the value is grossly elevated .

If it has it might have to be stopped temporarily.

You will have to speak to your treating doctor about this.

Hope i have answered your query, i will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor